Jump to content

Lexapro Sent Me To The Er


Clb75

Recommended Posts

I know there has been a few posts about ssri's and any benefits to them. I was debating over the last two weeks if I should take lexapro or not, and last night took my first dose. This morning I woke up with dilated pupils and presyncope episodes every time I tried to walk. I went to the ER and my BP was 189/99! There wasn't much they could do besides saline so I'm home now. I'm still really dizzy when I walk and they said it may be 48 hours until it's out of my system. I was really hoping this would be something to help improve things but I'm definitely staying away from ssri's.

Link to post
Share on other sites

So sorry this happened to you! The same thing happened to my daughter. One small dose of Lexapro caused us to have to call an ambulance because she collapsed and we spent the next 12 hours in the ER. She tried another kind of SSRI and it caused the same reaction.

Link to post
Share on other sites

Lexapro didn't send me to the ER. but I felt awful after taking the first dose. I did not continue it. I've read some people say that you have to get used to it, but I wasn't willing to give it a chance. It made my symptoms soooo much worse.

Link to post
Share on other sites

Thanks everyone for your replies. I did start with a small dose and agree since having POTS I am more sensitive to medications. I had no idea that one dose of an SSRI could have such an intense effect.

jpjd59- I'm sorry to hear that happened to your daughter. I know how scary that must have been. Do you remember how long it took for it to get out of your daughter's system?

Link to post
Share on other sites

I was on Celexa for a few years. I had dizzy problems and problems where I could not lay flat on my back because I would get dizzy. We did not know what caused it. Then a little after I started celexa I developed hypoglycemia. so for a few years I had hypoglycemia and stuff. then I went off it and I don't have hypoglycemia anymore! I hope you feel better soon!!!!!

Link to post
Share on other sites

Sorry that happened to you. Unfortunately, it's tough living through trial and error treatments. I had an allergy Rx that sent me into an 8 hour long run of high tachy and the next day I felt like I'd runaway marathon ... My cardio said, "well, your heart did." Don't let this bad experience stop you from finding something rip that helps you.

Link to post
Share on other sites

Gee, lexapro almost did me in as pre diagnosis my cardiologist put me on it.

Had hallucinations, tachachardia, and surprised i made it.

At the time i just thought it was my condition worsening.

Dark times.

Link to post
Share on other sites

I had the same experience when I started Zoloft (wound up in the ER with the doc telling me not to keep taking it), but after discussing with my PCP I decided to keep going, and I do think it's helped. But yeah, first night I had horrible adrenaline surges, prickly skin, nausea. At the time I was in the throes of POTS-induced anxiety and was breastfeeding, so my options were limited. I also think I started on too high of a dose. I should have tapered up.

Link to post
Share on other sites

I ended up in the ER after taking Lexapro and also when they had me try Celexa. My bp went through the roof. Both times I was incredibly ill, After reading up on it I believe I had a seretonin reaction that is listed on it as being rare but a possiblity. Each of us is diffrent. I will say I have been diagnosed as having hyper pots, and another (larger) undiagnosed problem that may make this an issue others would not have.

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...